Jump to content
pgeraci

pgeraci

New New Educator
  • Joined:
  • Last Visited:
  • 2

    Content

  • 0

    Articles

  • 163

    Visitors

  • 0

    Followers

  • 0

    Points

pgeraci's Latest Activity

  1. Sadly, giving oral anything to pt with intestinal blockage is risky or malpractice. Its on the label for Gastrografin that aspiration may occur. No need for contrast anyway given xray prob revealed blockage. In my opinion bad practice caused death.
  2. Case of 58 yr old ER patient complaining of vomiting after eating take out fish. PA orders 4 mg morphine plus .5 dilaudid IV, then 30 ml gastrografin. No order for monitoring. Pt. dead from aspiration of stomach contents 30 min later unattended in CT scanner room. NEVER give oral contrast to pt who is vomiting, much less administer narcotics which depress respirations and suppress ability to clear throat. found with posterior pharynx clogged with contrast solution, unmonitored.